Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child coughing, runny nose and trouble in breathing once in a day. After Asthalin it go away. Reason?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
This is regarding my son Advaith's health.
He is 1 year and 9 months old and weighs around 8 KG. His birth weight was 2.8 KG.

He has this problem where once every day he starts coughing During this time he has running nose and trouble breathing. When this happens we give him Asthalin syrup and the symptoms go away in around an hour.

This is happening for around 3 weeks now. Last time we had gone to hospital for this, he was given antibiotic, because then he had fever.

what do you think is the problem ? Is he allergic to something ?
Posted Wed, 29 May 2013 in Child Health
Answered by Dr. Arun 1 hour later

Thanks for writing to XXXXXXX

Your son may be suffering from allergic rhinitis and bronchitis.

As you have mentioned, he gets cough and running nose and breathing trouble and the very fact it disappears with asthalin means your kid has some kind of allergy. But infection is unlikely.
Antibiotics are usually not needed for allergic cold/cough. Simple decongestants and dust/smoke avoidance should help him. If the problem persists do consult your pediatrician and ask for allergy tests (to find the triggers) and he may prescribe monteleukast and levocetrizine.

Don't worry this is a safe medicine, if given under supervision. It helps in controlling allergy.

Giving asthalin alone will help him temporarily, but would do nothing to control allergy.

Hope I have answered your query. Let me know if you need clarifications.

Wishing your kid good health

Dr Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor